International Journal of Current Research and Review (IJCRR)

Full Html


IJCRR - Vol 4 Issue 12, June

Pages: 79-86

Date of Publication: 22-Jun-2012


Print Article   Download XML  Download PDF

BACKWARD STOCHASTIC DIFFERENTIAL EQUATIONS UNDER G-BROWNIAN MOTION WITH DISCONTINUOUS DRIFT COEFFICIENTS

Author: Faiz Faizullah, Rahman Ullah

Category: General Sciences

Abstract:The main objective of this paper is to introduce the upper and lower solutions method for backward stochastic differential equations under G-Brownian motion (G-BSDEs). The existence of solutions for backward stochastic differential equations under G-Brownian motion having a discontinuous drift coefficient is shown with the method of upper and lower solutions. As an example, a scalar stochastic differential equation under G-Brownian motion having the unit step function as a drift coefficient is considered.

Keywords: Upper and lower solutions, backward stochastic differential equations, G-Brownian motion, discontinuous drift coefficient, existence.

Full Text:

INTRODUCTION
To measure super hedging and risk in finance under volatility uncertainty, the G-Brownian motion and the related stochastic calculus were introduced by Peng [16, 17]. He introduced the backward stochastic differential equations under G-Brownian motion (G-BSDEs) and developed the existence and uniqueness of solutions for GBSDEs with Lipschitz continuous coefficients, see [18] chapter IV page 83 or the appendix of this paper. Later, X. Bai and Y. Lin extended the existence and uniqueness theory of the GBSDEs to the integral Lipschitz coefficients [2]. Also see [20] for the stability theorem of GBSDEs. Now here in contrast to the above, we introduce the method of upper and lower solutions and establish the existence theory for G-BSDEs with discontinuous drift coefficients, such as in the following scalar G-BSDE

 

 

CONCLUSION Upper and lower solutions method is a very useful technique for the existence theory of boundary value problems (BVP). This method is widely used in ordinary and partial differential equations [3, 6, 12]. But a very limited literature is available on the method of upper and lower solutions for stochastic differential equations [8, 9]. The mentioned method for stochastic differential equations under G-Brownian motion (G-SDEs) was established by Faizullah and Piao in [5]. Furthermore, this is still an open problem to develop the method of upper and lower solutions for classical backward stochastic differential equations.

ACKNOWLEDGEMENTS
The research of F. Faizullah is supported by the China Scholarships Council (CSC) and partially by National University of Sciences and Technology (NUST) Pakistan. We are very grateful to Prof. Daxiong Piao for his motivations and some useful suggestions for this work. We also thank to the anonymous reviewers for their valuable suggestions. Authors acknowledge the immense help received from the scholars whose articles are cited and included in references of this manuscript. The authors are also grateful to authors / editors / publishers of all those articles, journals and books from where the literature for this article has been reviewed and discussed.

References:

1. Assing S., Manthey R. The behaviour of solutions of stochastic differential inequalities. Probability Theory and Related Fields, 1995; 103: 493-514.

2. Bai X., Lin Y. On the existence and uniqueness of solutions to stochastic differential equations driven by G-Brownian motion with Integral-Lipschitz coefficients, 2010; arXiv:math.PR/1002.1046v2.

3. Cabada A., Habets P., Lois S. Monotone method of the neumann problem with lower and upper solutions in the reverse order, Appl. Math. Comput., 2001; 117: 1-4.

4. Denis L., Hu M., Peng S. Function spaces and capacity related to a sublinear expectation: Application to G-Brownian motion paths, Potential Anal. 2010; 34: 139- 161.

5. Faizullah F., Piao D. Existence of solutions for G-SDEs with upper and lower solutions in the reverse order, 2012; 7(3): 432-439.

6. Graef J. R., Kong L., Minhos F. M., Fialho J. On the lower and upper solution method for higher order functional boundary value problems, Appl. Anal. Discrete Math., 2011; 5: 133-146.

7. Gao F. Pathwise properties and homeomorphic flows for stochastic differential equations driven by G-Brownian motion. Stochastic Processes and their Applications 2009; 10: 3356-3382.

8. Halidias N., Kloeden P. E. A note on strong solutions of stochastic differential equations with a discontinuous drift coefficient, Journal of Applied Mathematics and Stochastic Analysis, 2006.

9. Halidias N., Michta M. The method of upper and lower solutions of stochastic differential equations and applications, Stochastic Analysis and Applications, 2008; 26: 16-28.

10. Heikkila S., Hu S. On fixed points of multifunctions in ordered spaces, Applicable Analysis 1993; 51: 115-127.

11. Heikkila S., Lakshmikantham V. Monotone iterative techniques for discontinuous nonlinear differential equations, Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, Newyork 1994; vol. 181.

12. Khan R.A., Faizullah F., Rafique M. Existence and approximations of solutions of boundary value problems on time scales, Adv. Dyn. Syst. Appl., 2009; 4: 197-209.

13. Ladde G. S., Lakshmikantham V. Random differential inequalities, Mathematics in Science and Engineering, Acadmic Press, Newyork, 1980; vol. 150.

14. Li X., Peng S. Stopping times and related Ito's calculus with G-Browniain motion, Stochastic Processes and their Applications. (doi: 10.1016/j.spa. 2011.03.009) .

15. Nutz M., Soner H. M. Superhedging and dynamic risk measures under volatility uncertainty arXiv:math.PR/:1011.2958v1, 2010.

16. Peng S. G-expectation, G-Brownian motion and related stochastic calculus of Ito's type, The Abel Symposium 2005, Abel Symposia 2, Edit. Benth et. al. Springer-Vertag. 2006; 541-567.

17. Peng S. Multi-dimensional G-Brownian motion and related stochastic calculus under G-expectation, Stochastic Processes and their Applications, 2008; 12: 2223-2253.

18. Peng S. Nonlinear expectations and stochastic calculus under uncertainty. First Edition, arXiv:math.PR/:1002.4546v1, 2010.

19. Song Y. Properties of hitting times for Gmartingale and their applications, Stochastic Processes and their Applications. (doi: 10.1016/j.spa. 2011.04.007).

20. Zhang D. Stability theorems for stochastic differential equations driven by G-Brownian motion. arXiv:math.PR/1105.4222v1, 2011.